MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SINGLE-LUMEN LOW PROFILE PORTAL; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. SINGLE-LUMEN LOW PROFILE PORTAL; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4183-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: one smiths medical single-lumen low profile portal was returned for analysis in used condition without its original packaging.Visual inspection showed numerous scratches on the surface of the insert and the housing bottom surface.Functional testing involved leak testing and showed the device was leaking from the insert.A review of manufacturing processes was performed.It was verified that procedures in the assembly process and quality check process were being properly followed.While no definitive problem source to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a cause of issue related to manufacturing.The investigation determined a possible, but unconfirmed, source of the reported issue to be that it became damaged after leaving smiths medical.Based on evidence and investigation, the complaint allegation was confirmed; however, the problem source could not be identified.Additional reporter information: (b)(6).Report source: foreign country: (b)(6).
 
Event or Problem Description
Information was received indicating that a patient experienced extravasation during the use of a smiths medical single-lumen low profile portal.It was reported that an angiography with contrast medium was performed and that the catheter was subsequently replaced.Per reporter after its removal and on review, the portal was found to be leaking from the base of the catheter port.No additional adverse patient effects were reported.

Brand Name
SINGLE-LUMEN LOW PROFILE PORTAL
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9153078
Report Number3012307300-2019-05354
Device Sequence Number11458631
Product Code LJT
UDI-Device Identifier10610586012778
UDI-Public10610586012778
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K994216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2022
Device Catalogue Number21-4183-24
Device Lot Number87X251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2018
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;